Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Jan 9, 2017, 4:17 PM EST for 4 counties in Georgia. It took effect at Jan 11, 2017, 1:00 PM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2017, 4:17 PM EST (21:17 UTC)
- In effect from
- Jan 11, 2017, 1:00 PM EST
- Expired
- Jan 15, 2017, 8:15 AM EST
- In force
- 4 days
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Appling County, GA, Tattnall County, GA, Toombs County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 135 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.54 ft at Jan 13, 2017, 9:00 PM EST.
- Action stage
- 72.5 ft
- Minor stage
- 74.5 ft
- Moderate stage
- 80 ft
- Major stage
- 84 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jan 9, 2:36 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 9, 2:36 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
236 PM EST Mon Jan 9 2017
.SHORT TERM /Through Thursday night/...
Strong arctic surface high over North Carolina will push east
into the Atlantic this evening. This will result in our local flow
becoming more easterly tonight which in turn will push a coastal
trough currently located over the outer Florida waters (20-60NM
offshore) to our northeast Florida coastline tonight. This will
bring the chance for a few showers to our immediate coastline
tonight. It should be noted, the GFS is slower to veer the winds
eastward thus keeping the trough farther offshore. We will,
however, side closer to the NAM and ECMWF which pivot the trough
to the coast, and we will go with a 20-30% chance of light rain
east of I-95 tonight, mainly in northeast Florida.
The trough will slowly work up the southeast Georgia coast Tuesday
morning and then lift north of the area and dissipate Tuesday
afternoon. This will continue a low chance of a few light showers
along our immediate coastline Tuesday morning.
Skies through tonight will be partly cloudy near the coast with
mostly cloudy skies generally expected at the immediate coastline
late this afternoon through tonight. Otherwise, inland locations
will remain mostly clear. This will set up a large temperature
gradient tonight with temps flirting with the freezing mark for
interior locations along the Altamaha River basin, with above
normal temps expected east of a line from Jacksonville to Ocala
(with the warmest readings at the coast).
We should see skies become partly to mostly sunny areawide on
Tuesday with temps moderating to above normal levels in a light
southerly flow in the wake of the coastal trough.
Tue night through Thu night...
A coastal trough axis along the local Atlantic seaboard will
gradually lift NNE Tue night into Wed as low level high pressure
settles southward and east of the Carolinas into Thu. Aloft at 500
mb WSW flow begins to amplify as ridging amplifies over the
southern Florida peninsula. Advertised a low chance of showers
over the coastal waters Tue night into Wed night along the coastal
trough axis as it lifts NNE over the waters with a low 10% chance
or less for our Atlantic coastal zones.
Warming trend this period with temperatures moderating from
minimums in the 40s inland Tue night to low temperatures in 50s
Wed night. Late night fog potential increases Wed night...but
recent low level profiles indicated elevated boundary layer winds
at 925 mb Tue night near 15 kts at times as a low level trough
rotates northward across the area which would favor more of a low
stratus event. Yet another low level trough axis at 925 mb
indicated by both the GFS20 and NAM12 rotating northward across
the area with winds 15-20 kts which again would favor more of a
low stratus event verses significant ground fog. At this time
indicated patchy fog in the forecast. High temperatures will warm
from the 60s Tue into the 70s Wed with near 80 across portions of
inland north-central Florida by Thu.
.LONG TERM...Fri through Mon...
Mostly dry with above normal temperatures. An anomalously strong
upper level ridge will build over the Florida peninsula with
heights near 590 dam at 500 mb while a surface ridge axis will
extend over the Carolinas from a ridge center east of the SE
Atlantic coast. Stacked ridging will keep significant fronts well
north of the region with only a local chance of a coastal shower
expected due to weak troughs developing near the local coast.
Elevated thicknesses also will bring above normal temperatures
with highs in the 70s to near 80 and low temperatures generally in
the 50s inland to 60s coast. Potential for late night fog
development and elevated rip current risk due to an extended
period of onshore flow.
&&
.AVIATION...
Inland terminals will generally remain VFR through tonight. MVFR
ceilings, however, will remain a good possibility at the coastal
terminals through tonight. There is also a low chance for a few
light rain showers at the coastal TAF sites tonight along the
northeast Florida coastline and tomorrow morning along the
southeast Georgia coastline. We have highlighted this potential
with prob30 groups at SGJ and SSI for now. Conditions will also
be favorable for patchy fog to develop well inland late tonight
where mostly clear skies will prevail. We will go with MVFR
visibilities for now but there is a low chance of IFR conditions
with this fog, primarily at the GNV and VQQ Taf sites.
&&
.MARINE...
Coastal trough will pivot from the offshore Florida waters to the
northeast Florida coastline tonight and then lift north of the
area and dissipate by Tuesday afternoon. Scattered showers will
accompany this trough as it moves through our waters. Winds will
generally be out of the northeast with a turn more towards the
east tonight and then becoming more southerly on Tuesday behind
the trough. Wind speeds will generally average 15 to 20 knots
tonight and then subsiding to at or below 15 knots by Tuesday
afternoon. Seas will generally average 4 to 6 feet tonight and
small craft will need to exercise caution across all of our
coastal waters as the trough lifts north through our waters tonight
and Tuesday morning.
Onshore flow will continue through the remainder of the week with
prevailing wind speeds generally below 15 knots. Seas will
generally average 2 to 5 feet this week with some increase in
seas expected late in the week into next weekend due to incoming
swells associated with long fetch easterly flow.
Rip Currents: Moderate risk expected over the next several days
due to developing onshore flow and enhanced easterly swell.
&&
.FIRE WEATHER...
Increasing moisture and a warming trend this week under
developing onshore flow with a low chance of a passing coastal
shower through Wed...generally east of the Interstate 95 corridor.
Breezy NE winds along the Atlantic coast near 15-20 mph will
subside this evening into Tue with much weaker winds expected as
the coastal trough weakens offshore and high pressure slides
southward across the SE Atlantic coast into Wed.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 33 66 45 73 / 0 0 0 0
SSI 44 63 50 68 / 20 20 10 10
JAX 44 67 49 72 / 10 10 10 10
SGJ 50 67 53 71 / 30 20 10 10
GNV 41 70 47 74 / 0 10 0 10
OCF 43 70 49 75 / 0 10 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&
Shuler/Enyedi/Hazardous weather outlook, Jan 9, 2:32 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EST MON JAN 9 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-100900- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 232 PM EST MON JAN 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED FOR MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:17 PM EST | River Flood Warning | JAX | Jeff Davis, Montgomery, Toombs | 5 days |
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.